Alert archive / Alabama / Flash Flood Warnings in 2025

Flash Flood Warning 34, NWS Birmingham, AL

August 23, 2025Elmore County, Montgomery County, Alabama

NWS Birmingham, AL issued this flash flood warning at Aug 23, 2025, 10:56 PM CDT for Elmore County, Montgomery County, Alabama. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 23, 2025, 10:56 PM CDT (03:56 UTC)
Expired
Aug 24, 2025, 2:00 AM CDT
In force
3 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

Counties Elmore County, AL, Montgomery County, AL

The radar

The Maxwell AFB radar (KMXX), 29 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 23, 11:25 PM CDTFLASH FLOOD3 E Elmore, ALWater over road along Hwy 14 between Wetumpka and Elmore.
Aug 24, 12:00 AM CDTFLASH FLOOD2 Wsw Pike Road, ALMeriwether Rd reported as impassible and shut down by local law enforcement due to extensive flooding. The road was deemed impassible around midnight. Via social media.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 3.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2025-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 913 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2025-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
913 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1198 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

730 
WGUS54 KBMX 240356
FFWBMX
ALC051-101-240700-
/O.NEW.KBMX.FF.W.0034.250824T0356Z-250824T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
1056 PM CDT Sat Aug 23 2025

The National Weather Service in Birmingham has issued a

* Flash Flood Warning for...
  Elmore County in east central Alabama...
  Central Montgomery County in south central Alabama...

* Until 200 AM CDT.

* At 1056 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Montgomery, Wetumpka, Pike Road, Elmore, Coosada, Auburn 
  University In Montgomery, Mount Meigs, Eastdale Mall, Lagoon Park, 
  Emerald Mountain, Gunter Air Force Base, Waugh, Pinedale, Blue 
  Ridge, Montgomery Zoo, Boylston, Alabama State University, Alabama 
  State Capitol, Bob Woodruff Lake and Santuck.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3271 8615 3252 8597 3244 8598 3245 8599
      3243 8599 3242 8602 3234 8599 3209 8601
      3206 8626 3259 8634

FLASH FLOOD...RADAR INDICATED

$$

08

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 6:42 PM CDT, 4 hours 14 minutes earlier.

Area forecast discussion, Aug 23, 6:42 PM CDT, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
642 PM CDT Sat Aug 23 2025

...New AVIATION...

.SHORT TERM...
(This evening through Sunday)
Issued at 1231 PM CDT SAT AUG 23 2025

The upper-level pattern will slowly break down over the next 48
hours ahead of the cold front anticipated on Monday. From a local
forecast perspective, we won't really notice any difference in the
weather until that frontal passage happens, as showers and
thunderstorms remain in the forecast. With that being said, rain
chances will slightly taper off on Sunday, with the best rain
chances shifting east of I-65. Otherwise, afternoon highs will
range in the upper-80s, with lows tonight ranging in the low-70s.
Tomorrow night however, that aforementioned cold front will likely
be just north of the region, which should allow for some of our
northern zones to drop into low-60s Monday morning.

/44/

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 1231 PM CDT SAT AUG 23 2025

Temperatures will slowly begin to fall beginning on Monday, as the
first cold front moves through the region. However, the real cool
down should begin on Tuesday, when the second cold front moves
into the area. This second cold front will have much more support
in the upper-levels, allowing for cooler air to quickly filter
into the region. Afternoon highs on Tuesday will range in the
upper 70s north, to the mid-80s south. Temperatures should
"stabilize" by Wednesday, with highs ranging in the low to mid-80s
for the rest of the week.

/44/

&&

.AVIATION...
(00Z TAFS)
Issued at 553 PM CDT SAT AUG 23 2025

Convection is tapering down, but will continue probably for
another couple of hours. Low stratus and patchy fog will be
possible again tonight for most. Have mentions starting between
7-8z for all but TCL. Conditions will start off MVFR with some
going down to IFR-LIFR. Conditions should go back to VFR between
17-18z. We are looking at one more day with afternoon TSRA to be
possible ahead of a front. The best chances will be for MGM/AUO.

NOTE: AMD NOT SKED has been added at TCL until further notice due
to comms issues.

08

&&

.FIRE WEATHER...

Rain chances will remain in the forecast the next two days, with
coverage slightly decreasing into Sunday. However, once the cold
front moves through on Monday, then the region should remain dry for
most of next week. MinRH values will also drop behind the front,
with some locations falling into the upper-30% range Monday
afternoon. With that being said, fire weather concerns remain little
to none for most of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     68  86  62  84 /  20  40   0   0
Anniston    69  85  64  84 /  20  40   0   0
Birmingham  71  86  66  85 /  20  30   0   0
Tuscaloosa  72  90  67  88 /  20  20   0   0
Calera      71  86  66  86 /  20  30   0   0
Auburn      69  84  67  87 /  20  30   0   0
Montgomery  71  88  68  90 /  20  30   0   0
Troy        69  86  68  89 /  30  30   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM.../44/
LONG TERM..../44/
AVIATION...08
Hazardous weather outlook, Aug 23, 12:30 AM CDT, 22 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
1230 AM CDT Sat Aug 23 2025

ALZ011>015-017>050-240830-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
1230 AM CDT Sat Aug 23 2025

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
expected at this time.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 9:54 PM CDTAreal Flood AdvisoryBMXElmore, Montgomery3 hr
Aug 23, 11:36 PM CDTFlash Flood Warning Considerable damage threatBMXMontgomery3 hr

Nearby

Flash Flood Warnings in Alabama, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.